Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 29, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 28, 2009, 4:42 PM CDT for Grimes County, Madison County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2009, 4:42 PM CDT (21:42 UTC)
- Expired
- Apr 28, 2009, 5:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Grimes County, TX, Madison County, TX
The radar
The Ft Hood radar (KGRK), 131 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 282142
TORHGX
TXC185-313-282215-
/O.NEW.KHGX.TO.W.0029.090428T2142Z-090428T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
442 PM CDT TUE APR 28 2009
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN GRIMES COUNTY IN SOUTHEAST TEXAS...
WESTERN MADISON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 515 PM CDT
* AT 439 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
THIS TORNADO WAS LOCATED NEAR NORTH ZULCH... MOVING EAST AT 10 MPH.
* LOCATIONS IN THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
NORMANGEE AND MADISONVILLE.
AT 439 PM STORM SPOTTERS REPORTED A FUNNEL CLOUD WITH THIS STORM
ALONG FM 1452 APPROXIMATELY 2 MILES WEST OF HIGHWAY 39. THIS IS
NORTHWEST OF NORTH ZULCH AND SOUTH OF NORMANGEE.
IN ADDITION TO THE TORNADO THREAT...THIS STORM IS CAPABLE OF
PRODUCING SMALL HAIL AND STRONG WINDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3081 9588 3083 9617 3087 9618 3102 9617
3106 9608 3109 9587
TIME...MOT...LOC 2141Z 280DEG 3KT 3094 9613
$$1 follow-up statement
000
WWUS54 KHGX 282209
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
509 PM CDT TUE APR 28 2009
TXC185-313-282215-
/O.CON.KHGX.TO.W.0029.000000T0000Z-090428T2215Z/
MADISON TX-GRIMES TX-
509 PM CDT TUE APR 28 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR GRIMES
AND MADISON COUNTIES...
AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED NEAR NORTH ZULCH...OR 12 MILES
WEST OF MADISONVILLE...AND MOVING EAST AT 10 MPH.
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL CLOUD WITH THIS
STORM TO THE NORTHEAST OF NORTH ZULCH AT APPROXIMATELY 405 PM CDT.
* LOCATIONS IN THE THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
NORMANGEE
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3081 9588 3083 9617 3087 9618 3102 9617
3106 9608 3109 9587
TIME...MOT...LOC 2208Z 280DEG 3KT 3094 9610
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:36 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 28, 3:36 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
336 PM CDT TUE APR 28 2009
.DISCUSSION...
THANKFULLY THE SURGE OF MOISTURE FROM THE GULF IS NOT HAVING A LOT
OF IMPACT ON CONVECTIVE DEVELOPMENT SO FAR THIS AFTN. WITH WEAK/NO
SIGNIFICANT SFC BOUNDARIES IN THE AREA...THE FOCUS OF THE STRONGER
PCPN HAS REMAINED TO OUR NORTH. AS SUCH...WILL BE DROPPING THE FFA
WITH THE NEXT PACKAGE.
NOT GOING TO MAKE TOO MANY CHANGES WITH THE REST OF THE FCST PACK-
AGE. WILL BE EXPECTING AT LEAST SCT PCPN THESE NEXT FEW DAYS GIVEN
THE VERY MOIST/UNSTABLE AIRMASS OVER THE CWA AND THE CONTINUED IN-
FLUX OF SHORTWAVES FROM THE W/SW (PER THE WEAK UPPER LEVEL TROF).
SHORT-RANGE PROGS PICKING UP ON ONE DISTURBANCES FOR TOMORROW AFTN
AND THEN ANOTHER EARLY THU. PERHAPS A BREAK FOR FRI..BUT MODELS DO
KEEP THE ANTENNAE RAISED FOR SUN AS A MORE SIGNIFICANT S/WV SYSTEM
DIGS SWD AND MOVES ACROSS. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 65 83 67 83 68 / 60 30 50 30 30
HOUSTON (IAH) 66 84 68 84 70 / 50 30 30 20 20
GALVESTON (GLS) 69 81 70 80 73 / 50 20 20 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&Hazardous weather outlook, Apr 28, 7:24 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 724 AM CDT TUE APR 28 2009 TXZ163-164-176>179-195>200-210>214-226-227-235>238-291230- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 724 AM CDT TUE APR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT FLOODING CONCERNS ACROSS THE NORTHERN TWO THIRDS OF THE FORECAST AREA THROUGH THIS EVENING. SLOW MOVING THUNDERSTORMS...WITH REBUILDING CELLS OFF TO THE WEST...WILL PASS OVER REGIONS THAT HAVE ALREADY RECEIVED 4-PLUS INCHES OF RAIN THIS MORNING. PLEASE REFER TO THE APPROPRIATE FLOOD WATCHES AND WARNINGS TO KEEP ABREAST OF THIS ONGOING SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MAIN HAZARDOUS WEATHER THREAT WILL BE WITH RETURNING THUNDERSTORMS. AS OF NOW...THUNDERSTORMS ARE FORECAST TO PRIMARILY AFFECT THE WESTERN AND NORTHERN COUNTIES OF OUR COUNTY WARNING AREA. THE BEHAVIOR OF THESE STORMS WILL ULTIMATELY DETERMINE THE DAY-TO-DAY THREATS...WHETHER THEY BE FLOODING CONCERNS OR SEVERE WEATHER ELEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER VIGILANCE WILL BE NEEDED...AND GREATLY APPRECIATED...OVER THIS COMING WEEK.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:03 PM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 1 more | 117 min |
| Apr 27, 7:04 PM CDT | Areal Flood Advisory | HGX | Polk, San Jacinto | 3 hr |
| Apr 27, 7:26 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Galveston, Harris, Liberty | 64 min |
| Apr 27, 7:30 PM CDT | Special Marine Warning | HGX | 90 min | |
| Apr 27, 7:33 PM CDT | Special Marine Warning | HGX | 87 min | |
| Apr 28, 1:12 AM CDT | Areal Flood Advisory | HGX | Harris | 63 min |
| Apr 28, 1:50 AM CDT | Flash Flood Warning | HGX | Grimes, Harris, Montgomery, Waller | 115 min |
| Apr 28, 2:51 AM CDT | Severe Thunderstorm Warning | HGX | Harris, Waller | 39 min |
| Apr 28, 3:27 AM CDT | Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Fort Bend and 13 more | 12 hr |
| Apr 28, 3:41 AM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Montgomery, Waller | 3 hr |
| Apr 28, 4:07 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 53 min |
| Apr 28, 4:24 AM CDT | Tornado Warning | HGX | Harris | 36 min |
| Apr 28, 4:27 AM CDT | River Flood Warning | HGX | Harris | 3 days |
| Apr 28, 4:27 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 41 hr |
| Apr 28, 4:49 AM CDT | River Flood Warning | HGX | Harris | 4 hr |
| Apr 28, 5:09 AM CDT | River Flood Warning | HGX | Harris | 41 hr |
| Apr 28, 5:32 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Harris, Montgomery, Waller and 1 more | 118 min |
| Apr 28, 5:37 AM CDT | River Flood Warning | HGX | Harris | 23 hr |
| Apr 28, 5:48 AM CDT | River Flood Warning | HGX | Fort Bend, Harris | 4 days |
| Apr 28, 6:12 AM CDT | River Flood Warning | HGX | Harris | 54 hr |
| Apr 28, 6:27 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris, Waller | 3 hr |
| Apr 28, 6:29 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris, Waller | 3 hr |
| Apr 28, 6:29 AM CDT | River Flood Warning | HGX | Harris | 110 min |
| Apr 28, 6:33 AM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Waller, Washington | 117 min |
| Apr 28, 7:51 AM CDT | Small Craft Advisory | HGX | 23 hr | |
| Apr 28, 8:24 AM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Waller, Washington | 66 min |
| Apr 28, 9:35 AM CDT | River Flood Warning | HGX | Montgomery | 11 hr |
| Apr 28, 9:43 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 3 hr |
| Apr 28, 9:51 AM CDT | Flash Flood Warning | HGX | Brazos, Madison | 114 min |
| Apr 28, 10:02 AM CDT | River Flood Warning | HGX | Harris | 9 hr |
| Apr 28, 10:02 AM CDT | River Flood Warning | HGX | Harris | 101 min |
| Apr 28, 10:02 AM CDT | River Flood Warning | HGX | Harris | 5 hr |
| Apr 28, 11:08 AM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 112 min |
| Apr 28, 1:23 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Washington | 62 min |
| Apr 28, 2:31 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 31 hr |
| Apr 28, 2:31 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 40 hr |
| Apr 28, 2:31 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 21 hr |
| Apr 28, 3:38 PM CDT | Tornado Warning | HGX | Brazos, Madison | 37 min |
| Apr 28, 4:16 PM CDT | Tornado Warning | HGX | Madison | 29 min |
| Apr 28, 5:16 PM CDT | Tornado Warning | HGX | Madison | 29 min |
| Apr 28, 5:46 PM CDT | Tornado Warning | HGX | Madison | 29 min |
| Apr 28, 6:09 PM CDT | Flash Flood Warning | HGX | Madison | 111 min |
| Apr 28, 6:38 PM CDT | River Flood Warning | HGX | Brazos, Grimes, Madison | 6 days |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.